Posted by: Luane | 2013-02-06


Hi there Professor Simpson,

Hope you are well.

I was wondering if you can help me with the following problem I am having.

I have been on Cilift 40mg for over a year and was doing perfectly well, untill I went out for a friends 40th birthday and had a lot to drink. I was fine and not off my feet, but got sick the following morning and since then my anxiety has returned with strange fuzzy head feelings and just a general on the edge feeling.

I have been continuing to drink my medication but I just feel terrible.

Did the alcohol completely cancel out the cilift?

I drank before and didn''t have this reaction?

Some explaining will help me to calm down. It has been day 10 now...

Please help me.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Interesting. Alcohol, especially in large quantities is not great for anyone's brain, and does nto interact usefully with psych meds. I wonder whether possibly you experienced a major hangover, maybe exaggerated a bit by your meds, and then grew anxious ABOUT that, rekindling in part your earlier anxiety symptoms, and making your confidence a bit wobbly ?
If one drinks regularly while taking any psych med, it can both exaggerate side-efects, and can reduce the effectiveness of the antidepressant, WHILE you are taking them together - one single episode of acohol won't stop a drug like cilift from working for you ordinarily and in the longer term. It can't cancel out the present and future benefits of your meds. So this unpleasant reaction is more than due to fade out and return you to your previous even keel.
If it persists, see your prescribing doc again and explore alternatives.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.